Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 19, 2014, 9:44 AM PDT. It took effect at Jun 20, 2014, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 9:44 AM PDT (16:44 UTC)
- In effect from
- Jun 20, 2014, 2:00 PM PDT
- Expired
- Jun 20, 2014, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
508 WWUS85 KREV 191644 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 944 AM PDT THU JUN 19 2014 ...GUSTY WINDS FOR THE SIERRA FRONT FRIDAY... NVZ450-201400- /O.NEW.KREV.FW.W.0008.140620T2100Z-140621T0400Z/ WESTERN NEVADA SIERRA FRONT- 944 AM PDT THU JUN 19 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY. * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...6 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
701 WWUS85 KREV 201336 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 636 AM PDT FRI JUN 20 2014 ...GUSTY WINDS FOR THE SIERRA FRONT TODAY... NVZ450-210000- /O.CON.KREV.FW.W.0008.140620T2100Z-140621T0400Z/ WESTERN NEVADA SIERRA FRONT- 636 AM PDT FRI JUN 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HOON HTTP://WEATHER.GOV/RENO
681 WWUS85 KREV 202003 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 103 PM PDT FRI JUN 20 2014 ...GUSTY WINDS FOR THE SIERRA FRONT TODAY AND TOMORROW... NVZ450-211200- /O.NEW.KREV.FW.W.0009.140621T2100Z-140622T0400Z/ /O.CON.KREV.FW.W.0008.140620T2100Z-140621T0400Z/ WESTERN NEVADA SIERRA FRONT- 103 PM PDT FRI JUN 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
720 WWUS85 KREV 210349 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 849 PM PDT FRI JUN 20 2014 ...GUSTY WINDS FOR THE SIERRA FRONT SATURDAY... NVZ450-211600- /O.EXP.KREV.FW.W.0008.000000T0000Z-140621T0400Z/ /O.CON.KREV.FW.W.0009.140621T2100Z-140622T0400Z/ WESTERN NEVADA SIERRA FRONT- 849 PM PDT FRI JUN 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 19, 1:46 AM PDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 1:46 AM PDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 146 AM PDT THU JUN 19 2014 .SYNOPSIS... WARM AND DRY CONDITIONS WITH THE TYPICAL AFTERNOON AND EVENINGS BREEZES WILL CONTINUE THE NEXT SEVERAL DAYS. LOW PRESSURE MAY REACH THE WEST COAST LATE NEXT WEEK, WHICH MAY LEAD TO STRONGER WINDS AND A CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM... FEW CHANGES MADE IN THE SHORT TERM WITH A GENERAL WEST TO SOUTHWEST FLOW ACROSS THE SIERRA AND WESTERN NEVADA INTO THE WEEKEND. A COUPLE WEAK SHORT WAVES ARE EMBEDDED IN THE FLOW AND ARE EXPECTED TO IMPACT THE AREA FRIDAY AND SATURDAY. OVERALL EXPECT TEMPERATURES TO BE A FEW DEGREES ABOVE SEASONAL AVERAGES WITH AFTERNOON WEST TO SOUTHWEST WINDS. THE BIGGEST CONCERNS WILL MAINLY BE WITH FIRE WEATHER WITH THE WEAK SHORT WAVES MOVING THROUGH INCREASING THE WINDS. WINDS TODAY SHOULD BE TYPICAL AFTERNOON ZEPHYR BREEZES WITH MOST GUSTS AROUND 25 MPH. FRIDAY, THE SHORT WAVE ARRIVES AROUND PEAK HEATING WHICH COULD RESULT IN CRITICAL CONDITIONS ALONG THE SIERRA FRONT, MORE ON THIS BELOW. SATURDAY ALSO LOOKS TO BE A BIT OF AN ENHANCED ZEPHYR DAY, BUT NOT QUITE AS STRONG. THAT SHORT WAVE APPEARS TO SPLIT AS IT MOVES IN AND THUS IT WILL HAVE LESS SUPPORT ALOFT. STILL, A FEW GUSTS OVER 30 MPH REMAIN POSSIBLE ALONG THE SIERRA FRONT. ONE OTHER CONCERN MAY BE THE SMALL THREAT OF CONVECTION ON SATURDAY AFTERNOON ACROSS MONO-MINERAL COUNTIES. WITH THAT SECOND SHORT WAVE, MID-LEVEL TEMPS COOL WITH TEMPS REMAINING ABOVE AVERAGE. LATEST MODELS ARE SHOWING SOME SMALL POTENTIAL FOR THUNDERSTORMS, BUT THERE REMAIN TWO LIMITING FACTORS. FIRST, THE COLUMN REMAINS DRY; TWO, THE INSTABILITY APPEARS TO BE SHALLOW AS THE ATMOSPHERE AT 400 MB AND ABOVE COOLS LITTLE IF AT ALL. THEREFORE, LEFT STORMS OUT OF THE FORECAST AND CONTINUED THE GHOST POPS FOR NOW. WALLMANN .LONG TERM...SUNDAY THROUGH WEDNESDAY... MADE ONLY MINIMAL CHANGES TO THE EXTENDED FORECAST AS MEDIUM RANGE MODELS AND MOST GEFS ENSEMBLE MEMBERS ARE IN GENERAL AGREEMENT WITH THE OVERALL PATTERN. UPPER LOW ANCHORED IN THE SOUTHERN GULF OF ALASKA WITH A TROUGH EXTENDING TO THE SOUTH COMBINES WITH FLAT RIDGE OVER THE ROCKY MOUNTAIN REGION TO KEEP WEST SOUTHWEST FLOW OVER THE REGION THROUGH MOST OF THE FORECAST PERIOD. GFS/GEM SOLUTIONS ARE STARTING TO TRANSITION TO A MORE AMPLIFIED TROUGH BY THE END OF THE PERIOD BUT THE ECMWF IS MORE PROGRESSIVE. A MORE AMPLIFIED TROUGH WOULD PROMOTE WARMER TEMPS BY LATE WEEK WITH SOME MOISTURE TRANSPORT FROM THE SOUTH. THERE ARE STILL SOME SUBTLE DIFFERENCES IN THE MODEL DETAILS THROUGH THE FORECAST...NAMELY THE TIMING AND STRENGTH OF ANY SHORT WAVES LIFTING THROUGH THE FLOW. WHILE ALL SHOW AT LEAST ONE WEAK WAVE...THE BULK OF THE LIFT IS NORTH OF THE CWA. FOR NOW FORECAST INSTABILITY PARAMETERS REMAIN TOO WEAK TO SUGGEST DEEP CONVECTION SO KEPT POPS GENERALLY BELOW 10 PERCENT EACH DAY. WILL SHOW AN INCREASE IN AFTERNOON CLOUDS...BUT VERTICAL DEVELOPMENT IS LIKELY TO BE LIMITED. TEMPS CLIMB ABOVE AVERAGE EACH DAY WITH UPPER 80S TO LOWER 90S IN WRN NV AND THE UPPER 70S TO LOWER 80S IN THE SIERRA VALLEYS. EACH AFTERNOON EXPECT TYPICAL ZEPHYR BREEZES. IF PATTERN CHANGE STARTS TO TAKE PLACE AT THE END OF THE FORECAST THURSDAY CLOUD SEE STRONGER WINDS AND A BETTER CHANCE OF THUNDERSTORMS. 20 && .AVIATION... VFR CONDITIONS THROUGH FRIDAY WITH NO CONVECTION EXPECTED. WINDS WILL BE TYPICAL FOR LATE SPRING EARLY SUMMER TODAY WITH GUSTS IN THE 20-25 KT RANGE AT THE SURFACE. SLIGHTLY STRONGER GUSTS ARE POSSIBLE EAST OF THE SIERRA ON FRIDAY...POSSIBLY REACHING 25-30 KTS BY LATE AFTERNOON AND EARLY EVENING. 20 && .FIRE WEATHER... PRIMARY FIRE WEATHER CONCERN IS THE POTENTIAL GUSTY WINDS ALONG THE SIERRA FRONT FRIDAY. FORECAST TEMPERATURES INDICATE A THERMAL GRADIENT BETWEEN THE SIERRA AND BASIN AND RANGE WHICH COULD SUPPORT GUSTS IN THE 30-35 MPH FROM DOYLE SOUTH TO NEAR WALKER. FORECAST SOUNDINGS INDICATE A DEEP MIXED LAYER FRIDAY AFTERNOON WITH WINDS IN THE 30 MPH RANGE MIXING TO THE SURFACE. MODEL FORECASTS HAVE NOT BEEN AS CONSISTENT WITH THIS SOLUTION AS WE WOULD LIKE TO SEE TO ISSUE ANY WATCHES OR WARNINGS. RIGHT NOW CONFIDENCE IN CRITICAL CONDITIONS FOR FRIDAY AFTERNOON/EVENING IS MEDIUM. WITH THIS FORECAST WE WILL HEADLINE GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT FRIDAY BUT HOLD OFF ISSUING ANY WATCHES. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK LATER THIS MORNING. 20 && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.